Navigation

Arnuity inhaler

I have been using this inhaler for over a month now and the inside of my cheeks and mouth as well as my tongue are so sore. Any recommendations out there? 

7
56

Comments 7

  • K8sMom2002

    Hi, PBettis2 … Sorry you're experiencing side effects! I don't use that medicine, but we may have some folks on the forums that do.

    The first thing that comes to mind would be thrush — no white patches in your mouth or throat, are there?

    Have you circled back to talk with your doctor or pharmacist? 

  • Pbettis2

    I saw my doctor a couple days ago. she claims the side effects I'm experiencing are a virus and not actual side effects. I now disagree and vow to take myself off this med immediately .  I listen to my body abd dont like how I'm feeling. No thrush. Thanks for your reply, I appreciate your concern.  ��

  • K8sMom2002

    Since it's a steroid and used as a controller med, I would speak at least to your pharmacist if not your doctor about discontinuing it — some meds need a taper. I'm not sure about long-acting controllers, but I would ask for an expert's advice before discontinuing it abruptly. 

    Not to disagree wtih your doctor, because I'm NOT a doctor, but my daughter's pediatrician (and our other doctors as well) usually clocks a virus as anything that lasts a couple of weeks. After that, they take another look to assess.

    Are you seeing a board certified allergist or pulmonologist? 

    What were you on before the Arnuity? And what was your doctor's reasoning for the  switch?

    I've had times when I didn't feel like a med was the right one for me — if I explained how strongly I felt about it and why, my doctors would usually figure out a different approach.

  • Jen

    Pbettis – Welcome to our asthma community.  Have you had a chance to discuss a medicine change with your doctor?

  • Kathy P

    , a sore mouth can be a side effect of inhaled corticosteroids. It's rare at usual doses, but rare doesn't mean impossible:

    Side effects of inhaled corticosteroids are uncommon at the usual dose. Side effects (many of which occur only with high doses) may include:

    • Sore mouth, sore throat, or hoarseness.

    I recently switched controller meds and started having a sore throat and hoarseness. We are still not totally sure, but now think it is a side effect of the medication. Sometimes it can be hard to tell.

    How long has your mouth been sore? Are there other symptoms that made the doc suspect it's viral? Did he give you a time frame from waiting it out? That was one of the keys for me – we waited things out past when a virus should have run it's course.

    Did you stop the inhaler? Have things improved? How are your asthma symptoms?